Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 218, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 21, 2011, 8:34 PM CDT for Cheyenne County, Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 8:34 PM CDT (01:34 UTC)
- Expired
- Jul 21, 2011, 9:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 25 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 7:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3380 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093 WUUS53 KGLD 220134 SVRGLD COC017-063-KSC023-181-199-220230- /O.NEW.KGLD.SV.W.0218.110722T0134Z-110722T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 734 PM MDT THU JUL 21 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... SOUTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS... SHERMAN COUNTY IN NORTHWEST KANSAS... WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 830 PM MDT/930 PM CDT/ * AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF ARAPAHOE TO 12 MILES SOUTH OF SHARON SPRINGS...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SHARON SPRINGS...KANORADO...RULETON...GOODLAND AND EDSON. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 30. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 444 AND 450. THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 4 AND 11. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 130 AND 217. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3910 10226 3986 10194 3940 10145 3870 10176 TIME...MOT...LOC 0134Z 196DEG 36KT 3912 10215 3877 10178 WIND...HAIL 60MPH <.75IN $$ THEDE
5 follow-up statements
903
WWUS53 KGLD 220147
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT THU JUL 21 2011
COC017-063-KSC023-181-199-220230-
/O.CON.KGLD.SV.W.0218.000000T0000Z-110722T0230Z/
CHEYENNE CO-KIT CARSON CO-SHERMAN KS-CHEYENNE KS-WALLACE KS-
747 PM MDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WALLACE...
SOUTHWESTERN CHEYENNE...SHERMAN...EASTERN KIT CARSON AND NORTHEASTERN
CHEYENNE COUNTIES UNTIL 830 PM MDT/930 PM CDT/...
AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF KANORADO TO 15 MILES NORTHWEST OF SHARON
SPRINGS TO SHARON SPRINGS...AND WAS MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
KANORADO...RULETON...GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 30.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 444 AND
450.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 4 AND 11.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 130 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3910 10226 3986 10194 3940 10145 3870 10176
TIME...MOT...LOC 0146Z 196DEG 36KT 3924 10211 3911 10187
3896 10168
WIND...HAIL 60MPH <.50IN
$$
THEDE513
WWUS53 KGLD 220201
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT THU JUL 21 2011
COC017-063-KSC023-181-199-220230-
/O.CON.KGLD.SV.W.0218.000000T0000Z-110722T0230Z/
CHEYENNE CO-KIT CARSON CO-SHERMAN KS-CHEYENNE KS-WALLACE KS-
801 PM MDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WALLACE...
SOUTHWESTERN CHEYENNE...SHERMAN...EASTERN KIT CARSON AND NORTHEASTERN
CHEYENNE COUNTIES UNTIL 830 PM MDT/930 PM CDT/...
AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KANORADO TO 9 MILES SOUTH OF RULETON TO 13 MILES NORTH OF
WALLACE...AND WAS MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
RULETON...GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 30.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 444 AND
450.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 4 AND 11.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 130 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 3910 10226 3986 10194 3940 10145 3870 10176
TIME...MOT...LOC 0201Z 196DEG 36KT 3938 10205 3925 10182
3914 10159
WIND...HAIL 60MPH <.50IN
$$
THEDE963
WWUS53 KGLD 220210
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MDT THU JUL 21 2011
COC017-063-KSC023-181-199-220230-
/O.CON.KGLD.SV.W.0218.000000T0000Z-110722T0230Z/
CHEYENNE CO-KIT CARSON CO-SHERMAN KS-CHEYENNE KS-WALLACE KS-
810 PM MDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WALLACE...
SOUTHWESTERN CHEYENNE...SHERMAN...EASTERN KIT CARSON AND NORTHEASTERN
CHEYENNE COUNTIES UNTIL 830 PM MDT/930 PM CDT/...
AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF KANORADO TO RULETON TO 9 MILES SOUTH OF
EDSON...AND WAS MOVING NORTH AT 40 MPH. A BRIEF PERIOD OF VERY HEAVY
RAINFALL AND SIGNIFICANTLY REDUCED VISIBILITIES CAN ALSO BE
EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 30.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 444 AND
450.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 4 AND 11.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 130 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3910 10226 3986 10194 3940 10145 3870 10176
TIME...MOT...LOC 0208Z 196DEG 36KT 3945 10203 3932 10179
3921 10157
WIND...HAIL 60MPH <.50IN
$$
THEDE606
WWUS53 KGLD 220222
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
822 PM MDT THU JUL 21 2011
COC017-063-KSC199-220232-
/O.CAN.KGLD.SV.W.0218.000000T0000Z-110722T0230Z/
CHEYENNE CO-KIT CARSON CO-WALLACE KS-
822 PM MDT THU JUL 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WALLACE...EASTERN KIT CARSON
AND NORTHEASTERN CHEYENNE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3940 10145 3914 10157 3914 10205 3986 10194
TIME...MOT...LOC 0222Z 196DEG 36KT 3958 10198 3946 10174
3935 10152
$$
KSC023-181-220230-
/O.CON.KGLD.SV.W.0218.000000T0000Z-110722T0230Z/
SHERMAN KS-CHEYENNE KS-
822 PM MDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHEYENNE AND SHERMAN COUNTIES UNTIL 830 PM MDT/930 PM CDT/...
AT 921 PM CDT/821 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF HALE TO 7 MILES NORTH OF
GOODLAND TO EDSON...AND WAS MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SHERMAN AND SOUTHWESTERN CHEYENNE
COUNTIES.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 2 AND 30.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 6 AND 11.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 158 AND 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3940 10145 3914 10157 3914 10205 3986 10194
TIME...MOT...LOC 0222Z 196DEG 36KT 3958 10198 3946 10174
3935 10152
WIND...HAIL 60MPH <.50IN
$$
THEDE045
WWUS53 KGLD 220228
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
828 PM MDT THU JUL 21 2011
KSC023-181-220238-
/O.EXP.KGLD.SV.W.0218.000000T0000Z-110722T0230Z/
SHERMAN KS-CHEYENNE KS-
828 PM MDT THU JUL 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHEYENNE AND
SHERMAN COUNTIES WILL EXPIRE AT 830 PM MDT/930 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS
THE WARNED AREA. GUSTY WINDS TO 50 MPH AND SOME HEAVY RAIN REMAIN
POSSIBLE FOR THE NEXT HOUR OR SO.
LAT...LON 3940 10145 3914 10157 3914 10205 3986 10194
TIME...MOT...LOC 0228Z 196DEG 36KT 3964 10196 3951 10172
3940 10150
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:20 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 21, 6:20 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT THU JUL 21 2011 .DISCUSSION... 235 PM MDT THU JUL 21 2011 THE 20Z SURFACE CHART SHOWS A TROUGH OVER EASTERN COLORADO. WATER VAPOR IMAGERY SHOWING SUBTROPICAL MOISTURE PLUME ARCING NORTHEAST ACROSS THE ROCKIES INTO THE THE HIGH PLAINS. LTG DETECTION AND RADAR SHOWING CONVECTION INCREASING ACROSS THE ROCKIES AND NEAR THE SURFACE TROUGH MENTIONED ABOVE. SOUTHWESTERLY FLOW WILL CONTINUE TONIGHT AS THE RIDGE MOVES EAST INTO THE SOUTHEAST CONUS. HOWEVER THE RIDGE WILL START BUILDING BACK WEST ON SATURDAY WITH A BROAD AREA OF HIGH PRESSURE OVER THE SOUTHERN HALF OF THE CONUS THROUGH SUNDAY. BY SUNDAY NIGHT THE RIDGE AMPLIFIES INTO THE ROCKIES WITH NORTHWEST FLOW ACROSS NORTHWEST KANSAS. A SURFACE TROUGH WILL PERSIST OVER EASTERN COLORADO THROUGH MOST OF THE PERIOD AND THEN FINALLY SHIFTS EAST ACROSS THE FA SUNDAY NIGHT. THE NAM SHOWS THAT THE MID LEVEL MOISTURE PLUME WILL SHIFT SOUTHWARD LATER TONIGHT. CONSEQUENTLY THE BEST CHANCES FOR MEASURABLE PRECIPITATION WILL BE OVER THAT AREA AFTER 06Z FRIDAY. PLAN TO GO WITH HIGH CHANCE POPS OVER THE ENTIRE FA THIS EVENING AND THEN DECREASING POPS IN THE NORTHWEST FA AFTER 06Z FRIDAY. SUBSIDENCE SHOULD BE OVER THE FA FRIDAY MORNING AND BY AFTERNOON MORE STORMS WILL DEVELOP NEAR THE TROUGH AXIS IN EASTERN COLORADO AS THE NEXT SHORTWAVE COMES ACROSS. PLAN TO GO NIL POPS FRIDAY MORNING AND HOLD POPS DOWN TO SLIGHT CHANCE FRIDAY AFTERNOON DUE TO +16 TEMPERATURE AT H7. PLAN TO USE CHANCE POPS FRIDAY NIGHT WITH SHORTWAVE ENERGY COMING ACROSS THE FA AND MOISTURE FETCH CONTINUING AROUND THE WEST SIDE OF THE RIDGE. THE SURFACE TROUGH OVER EASTERN COLORADO WILL ACT TO FOCUS PARAMETERS AGAIN SATURDAY AFTERNOON AND NIGHT. ALTHOUGH MOISTURE MID LEVEL MOISTURE IS NOT AS APPARENT CANNOT RULE OUT A SLIGHT CHANCE OF THUNDERSTORMS IN EASTERN COLORADO SATURDAY AFTERNOON AND THEN FLOW TAKING THEM FURTHER EAST INTO THE FA SATURDAY EVENING. TROUGH WILL ONCE AGAIN FOCUS STORMS IN EASTERN COLORADO SUNDAY AFTERNOON. THE TROUGH WILL SHIFT EAST ACROSS THE FA SUNDAY NIGHT WITH STORMS PROGRESSING EASTWARD AS WELL. PLAN SLIGHT CHANCE POPS FOR EASTERN COLORADO SUNDAY AFTERNOON AND THEN CHANCE POPS SUNDAY EVENING DECREASING TO SLIGHT CHANCE OVER MOST OF THE FA AFTER 06Z MON. 850MB TEMPERATURES SUPPORT MAX TEMPERATURES RANGING FROM 95 TO 100 FRIDAY THROUGH SUNDAY. MIN TEMPERATURES WILL RANGE FROM AROUND 65 IN THE WESTERN FA TO THE LOWER 70S IN THE EAST. IN THE EXTENDED...A RIDGE OVER THE ROCKIES MONDAY WILL SHIFT INTO THE PLAINS TUESDAY AND THEN INTO THE SOUTHEAST CONUS WEDNESDAY AND THURSDAY. SURFACE HIGH PRESSURE WILL BE OVER NORTHWEST KANSAS MONDAY FOLLOWED BY WEAK LOW PRESSURE OVER EASTERN COLORADO/WESTERN KANSAS TUESDAY THROUGH THURSDAY. SHORTWAVES IN THE FLOW COMING AROUND THE WEST SIDE OF THE RIDGE WILL PROVIDE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH EVENING FROM MONDAY THROUGH WEDNESDAY. 850MB TEMPERATURES INDICATE THE HEAT WILL CONTINUE. MAX TEMPERATURES WILL REACH INTO THE MID/UPR 90S THROUGH THE PERIOD. MIN TEMPERATURES WILL RANGE FROM 65 IN THE WESTERN FA TO THE LOW/MID 70S IN THE EAST. FS && .AVIATION... 520 PM MDT THU JUL 21 2011 FOR THE 00Z TAF...ANTICIPATE PRIMARILY VFR CONDITIONS FOR THE EFFECTIVE PERIOD AT BOTH KGLD AND KMCK. WILL BE WATCHING CONVECTION THAT IS STARTING TO ORGANIZE OVER SOUTHEAST COLORADO AS IT HAS THE BEST CHANCE TO IMPACT EITHER AND/OR BOTH TERMINALS. AT PRESENT TIME...SHOULD IT HOLD TOGETHER...IT WOULD IMPACT THE KGLD TERMINAL AROUND OR SHORTLY AFTER 02Z WHILE AT KMCK IT WOULD ARRIVE TIL AFTER 04Z. PRIMARY AVIATION CONCERN WILL BE STRONG WIND GUSTS IN EXCESS OF 40KTS AND LOCALLY HEAVY RAIN WHICH COULD LOWER CIGS AND VIS INTO THE MVFR RANGE. 007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 21, 11:47 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT THU JUL 21 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221445- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1047 AM MDT THU JUL 21 2011 /1147 AM CDT THU JUL 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WIND GUSTS. SLOW STORM MOTIONS WILL ALSO INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE PERIOD. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR THIS EVENING.
In the hours before
Special weather statement, Jul 21, 7:17 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM MDT THU JUL 21 2011
COZ091-092-KSZ027-041-220115-
CHEYENNE COUNTY-GREELEY-KIT CARSON COUNTY-WALLACE-
617 PM MDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...GREELEY COUNTY IN WEST
CENTRAL KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AROYA TO 12 MILES
EAST OF EADS TO 16 MILES SOUTHWEST OF HORACE...MOVING NORTH AT 40
MPH.
WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3826 10205 3861 10205 3861 10300 3871 10317
3926 10316 3957 10305 3917 10230 3896 10158
3826 10185
TIME...MOT...LOC 0017Z 196DEG 36KT 3883 10320 3846 10256
3829 10195
THEDESpecial weather statement, Jul 21, 7:19 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT THU JUL 21 2011
KSZ028-220030-
LOGAN-
719 PM CDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RUSSELL SPRINGS...MOVING
NORTHEAST AT 15 MPH.
SMALL HAIL...HEAVY RAIN AND WINDS TO 50 MPH ARE EXPECTED WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3875 10127 3905 10109 3895 10081 3893 10081
3869 10097
TIME...MOT...LOC 0019Z 210DEG 14KT 3881 10110
JLUNDQUISpecial weather statement, Jul 21, 7:53 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 653 PM MDT THU JUL 21 2011 KSZ029-220115- GOVE- 753 PM CDT THU JUL 21 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF UTICA...OR 21 MILES NORTHEAST OF DIGHTON...MOVING NORTHEAST AT 20 MPH. WINDS TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3870 10069 3913 10015 3905 10014 3870 10015 TIME...MOT...LOC 0052Z 214DEG 17KT 3874 10022 JLUNDQUI
Special weather statement, Jul 21, 8:07 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT THU JUL 21 2011
COZ090>092-KSZ013-027-041-220200-
CHEYENNE COUNTY-GREELEY-KIT CARSON COUNTY-SHERMAN-WALLACE-YUMA
COUNTY-
707 PM MDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...YUMA COUNTY IN NORTHEAST
COLORADO...SHERMAN COUNTY IN NORTHWEST KANSAS...GREELEY COUNTY IN
WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6
MILES WEST OF FLAGLER TO 14 MILES NORTH OF CHEYENNE WELLS TO 13
MILES SOUTHWEST OF HORACE TO 43 MILES SOUTHWEST OF LYDIA...MOVING
NORTH AT 40 MPH.
WINDS TO 50 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE BEHIND THE
OUTFLOW BOUNDARY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3840 10205 3861 10205 3861 10219 3896 10242
3923 10316 3956 10316 3957 10281 4000 10281
3975 10213 3957 10205 3957 10200 3907 10168
3864 10156 3826 10158 3826 10196
TIME...MOT...LOC 0106Z 196DEG 36KT 3931 10315 3906 10238
3838 10194 3784 10180
THEDELocal storm report, Jul 21, 8:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 13 SW LEOTI 38.35N 101.53W
07/21/2011 WICHITA KS EMERGENCY MNGR
OPEN ENDED SHED DESTROYED. SIZE OF SHED UNKNOWN.
&&
MLAMMERSSpecial weather statement, Jul 21, 8:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT THU JUL 21 2011
KSZ029-220145-
GOVE-
817 PM CDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF UTICA...OR 21 MILES
NORTHEAST OF DIGHTON...MOVING NORTHEAST AT 20 MPH.
WINDS TO 50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3870 10059 3871 10063 3907 10015 3905 10014
3870 10015
TIME...MOT...LOC 0117Z 221DEG 16KT 3873 10024
JLUNDQUIThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:17 PM CDT | Special Weather Statement | GLD | Greeley, Wallace | 58 min |
| Jul 21, 7:19 PM CDT | Special Weather Statement | GLD | Logan | 11 min |
| Jul 21, 7:30 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 60 min |
| Jul 21, 7:53 PM CDT | Special Weather Statement | GLD | Gove | 22 min |
| Jul 21, 8:07 PM CDT | Special Weather Statement | GLD | Greeley, Wallace | 53 min |
| Jul 21, 8:17 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| Jul 21, 8:49 PM CDT | Special Weather Statement | GLD | Wichita | 41 min |
| Jul 21, 9:10 PM CDT | Special Weather Statement | GLD | Gove | 50 min |
| Jul 21, 9:30 PM CDT | Special Weather Statement | GLD | Cheyenne | 45 min |
| Jul 21, 10:45 PM CDT | Flash Flood Warning | GLD | Thomas | 3 hr |
| Jul 22, 6:48 PM CDT | Special Weather Statement | GLD | Phillips | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.